Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 86, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 14, 2016, 1:53 PM EDT for Liberty County, Long County, McIntosh County, Georgia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 1:53 PM EDT (17:53 UTC)
- Expired
- Jul 14, 2016, 3:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Liberty County, GA, Long County, GA, McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1854 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
119
WUUS52 KCHS 141753
SVRCHS
GAC179-183-191-141900-
/O.NEW.KCHS.SV.W.0086.160714T1753Z-160714T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
153 PM EDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
LONG COUNTY IN SOUTHEASTERN GEORGIA...
MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 300 PM EDT
* AT 152 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
HINESVILLE...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HINESVILLE...FORT STEWART...MCINTOSH...WALTHOURVILLE...RICEBORO...
FLEMINGTON...ALLENHURST AND SUNBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3162 8162 3178 8173 3197 8148 3195 8146
3194 8140 3185 8138 3183 8136 3183 8134
3184 8134 3179 8131 3179 8127 3175 8126
3174 8121
TIME...MOT...LOC 1752Z 237DEG 22KT 3174 8160
HAIL...1.00IN
WIND...60MPH
$$
JMC2 follow-up statements
886
WWUS52 KCHS 141817
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
217 PM EDT THU JUL 14 2016
GAC183-191-141827-
/O.CAN.KCHS.SV.W.0086.000000T0000Z-160714T1900Z/
LONG GA-MCINTOSH GA-
217 PM EDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR LONG AND MCINTOSH COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3170 8147 3170 8150 3176 8164 3179 8165
3195 8145 3194 8140 3185 8138 3183 8136
3183 8133 3179 8131 3179 8127 3175 8126
3174 8122 3167 8146
TIME...MOT...LOC 1817Z 249DEG 12KT 3175 8134
$$
GAC179-141900-
/O.CON.KCHS.SV.W.0086.000000T0000Z-160714T1900Z/
LIBERTY GA-
217 PM EDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR LIBERTY COUNTY...
AT 217 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
RICHMOND HILL...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HINESVILLE...MCINTOSH...WALTHOURVILLE...RICEBORO...FLEMINGTON...
ALLENHURST...SUNBURY AND RETREAT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3170 8147 3170 8150 3176 8164 3179 8165
3195 8145 3194 8140 3185 8138 3183 8136
3183 8133 3179 8131 3179 8127 3175 8126
3174 8122 3167 8146
TIME...MOT...LOC 1817Z 249DEG 12KT 3175 8134
HAIL...1.00IN
WIND...60MPH
$$969
WWUS52 KCHS 141857
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
257 PM EDT THU JUL 14 2016
GAC179-141907-
/O.EXP.KCHS.SV.W.0086.000000T0000Z-160714T1900Z/
LIBERTY GA-
257 PM EDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY COUNTY WILL EXPIRE AT
300 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3170 8147 3170 8150 3176 8164 3179 8165
3195 8145 3194 8140 3185 8138 3183 8136
3183 8133 3179 8131 3179 8127 3175 8126
3174 8122 3167 8146
TIME...MOT...LOC 1853Z 237DEG 22KT 3175 8134
$$
DPBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 11:00 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 14, 11:00 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Charleston SC 1100 AM EDT THU JUL 14 2016 .SYNOPSIS... Atlantic high pressure will extend west over the region through the first part of next week while a low pressure trough lingers inland across the Carolinas. && .NEAR TERM /THROUGH TONIGHT/... Late this morning: No significant change to the previous forecast thinking for the rest of the day. Aloft, the forecast area is situated between the ridge over the Atlantic and the southern stream upper low along the Gulf coast. There is some mid/upper level energy just to the west noted in water vapor imagery, but its certainly not very significant. At the surface, the lee trough remains the main feature and the afternoon sea breeze will provide another source of low level convergence. Looking at the 12z sounding and comparing it to 24 hours ago, mid level lapse rates aren't as steep and the 500 mb temp is about 2.5 degrees C warmer. Convective temperatures are around 97, and CAPE is a bit less than yesterday as well. Hi-res model runs seem to primarily place convection along the coast with the sea breeze with not a whole lot of inland push. This continues to look like the most likely scenario and pops have been tweaked to mainly favor the sea breeze coastal locations. Heat index values should top out in the 104-107 range, so no heat advisory will be needed. Tonight: Any lingering convection will dissipate with the loss of heating. Warm and humid conditions will persist with lows ranging from the mid to upper 70s inland and the lower 80s at the coast. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... Deep layered subtropical high pres will continue to extend west over the region through the period. On Friday, we continued to nudge pops up during the afternoon and evening hours as models show 2 inch plus pwats expanding across southeast Georgia and eastern South Carolina. Scattered mainly diurnal convection is expected to continue over the weekend with models indicating the best coverage may likely end up across South Carolina on Saturday afternoon as a mid level short wave brushes the nw periphery of the ridge across the southern mid Atlc region. On Sunday, not much change to the pattern with diurnal enhancements to surface moisture convergence and instability progs indicative of a typical mid July day where scattered showers and storms develop by afternoon with pops in the 40 percent range. Ample deep layered instability each day and fairly light steering flow will result in pulse and occasional multi-cell convective modes. Isolated severe tstms possible each day with wet microbursts the main culprit for localized damaging winds. Temps will remain above climo but better coverage of diurnal convection should keep readings from rising above the mid 90s. Lows will be in the mid to upper 70s most locations. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... On Monday and Tuesday, an extensive upper ridge will blanket the southeast U.S. making way for a continuation of hot and humid weather with scattered diurnal convection after high temps reach the mid 90s each day. During mid week, global models in good agreement that a break in the upper ridge will increase as troughing develops to the north. This should result in temps closer to climo values but little change from the typical day to day chances for scattered mainly diurnal convection. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... VFR will prevail at both KCHS and KSAV through the early afternoon. There is a low chance of flight restrictions 18Z-23Z due to showers and/or thunderstorms, but until radar trends dictate, the potential is too uncertain for TAF inclusions. Extended Aviation Outlook: Brief flight restrictions possible, mainly each afternoon/evening due to showers and thunderstorms into early next week. && .MARINE... Atlantic high pressure will prevail along with an inland surface trough. This pattern will favor south to southwest winds that will provide nocturnal surges Friday and Saturday Nights to near 20 kt at times with some higher gusts. Seas could build to near 4 ft during the evening and overnight hours but ebb to 2 to 3 ft during the morning hours as typically occurs during this persistent summer pattern. The flow is expected to weaken a bit later in the weekend into early next week as directions become a more se to s instead of sw to s. Speeds will be 15 kt or less and seas 3 ft or less Sunday into early next week. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...BSH SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jul 14, 4:06 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 406 AM EDT THU JUL 14 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-150815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 406 AM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 14, 8:58 AM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
858 AM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM MARINE TSTM WIND 1 W FORT JOHNSON 32.75N 79.92W
07/09/2016 M43 MPH CHARLESTON SC MESONET
THE JAMES ISLAND YACHT CLUB MEASURED A 37 KNOT WIND
GUST WITH A PASSING THUNDERSTORM. THE PEAK GUST OF 39
KNOTS OCCURRED 15 MINUTES LATER.
&&
EVENT NUMBER CHS1600591
BSHLocal storm report, Jul 14, 9:02 AM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
902 AM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM MARINE TSTM WIND 1 ESE KIAWAH ISLAND 32.60N 80.07W
07/09/2016 M42 MPH CHARLESTON SC MESONET
A PUBLIC WEATHER STATION ON KIAWAH ISLAND MEASURED AT
36 KNOT WIND GUST WITH A PASSING THUNDERSTORM.
&&
EVENT NUMBER CHS1600592
BSHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:36 PM EDT | Special Weather Statement | CHS | McIntosh | 39 min |
| Jul 14, 2:44 PM EDT | Special Weather Statement | CHS | Effingham | 46 min |
| Jul 14, 2:56 PM EDT | Special Weather Statement | CHS | Chatham | 49 min |
| Jul 14, 3:13 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 62 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.